advertisement
Question
Posted by: Depressed | 2007/03/22

Should i be taking medication?which one?

I am a 25 year old woman with what everyone thinks is a wonderful life - i have a gorgeous son, am very attractive doing part-time modelling, a wonderful family and an active social life - but i am so depressed i cant seem to drag myself out of bed some mornings. I dont find anything fun anymore, and seeing my friends just seems pointless, even though they are great. I have a gorgeous boyfriend, but i dont trust him at all and constantly think up scenarios of him cheating on me. I feel worthless around other people and dont feel like i deserve to be happy....but used to be so happy and energetic, whats going on?? I think i should be taking medication, but im nervous that i get hooked on something chemical making me feel good about myself when i should be feeling that way normally!! Please help me??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Depressed
Depression is definitely not something you would fall into by choice! It is caused by an imbalance of neurotransmitters in the brain especially if you feel in your mind that there is nothing specific that should be causing this. To be scared to get "hooked" onto depression treatment is not a valid argument, then diabetics should feel scared of getting "Hooked" on insulin, people with low thyroid hormone should be scared of getting "hooked" on thyroid supplements and people with high bloodpressure should be scared of getting dependant on their anti-hypertensives! Sometimes one just needs it, end of story. You are already noticing that this has an effect on your relationships, your quality of life and your energy levels. The newer antidepressants available these days have very little side effects, does not make one sleepy and is not addictive, won't make you a Zombi either! If you are a model, beware of some that can make you put on weight ( Prosac or Lilly fluoxetine or Emdalen usually does not)
If you start taking them, it may take up to 4 weeks before you notice the difference - be patient. You usually have to take it for about 6 months at least - if you stop too early you fall back - and when you are feeling better, gradually reduce the dose - don't stop cold turkey.
Ensure that you eat foods high in tryptophan like sunflowerseeds, get 30 minutes bright light daily on your skin ( sun or artificial) and take a vit B complex and magnesium supplement.
Let me know how it goes!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Smiler | 2007/03/23

i know how you must be feeling cause i am a guy and going through a similar thing , in my instance i have these panic attacks which are bad , just wann stay away from people , when as before i had one of the most outgoing personalities , so please dont fel , alone i think there area lot of us out there reaching out

Reply to Smiler

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement